Discussions By Condition: Medical Stories

Urinary Tract Infections

Posted In: Medical Stories 0 Replies
  • Posted By: Anonymous
  • December 26, 2006
  • 07:15 PM

For a year and a half I was going insane - feeling as though I had a urinary tract infection, burning, pain, yet the tests came back negative. Yet antibiotics helped. Finally I read on WrongDiagnosis that some drugs were associated with causing UTIs, one of them the drug I was taking for high blood pressure (lisinopril). I went to my doctor, who put me on a beta-blocker instead (metroprolol) and took me off the lisinopril. He also gave me a 14 day course of antibiotics (Bactrim) because he believed that my vagina had a colony of bacteria that was irritating the tip of my urethra and causing my bacterial symptoms. The combination worked. I still drink cranberry juice daily as a preventive but I haven't felt this good in a long time. I want to thank Wrong Diagnosis from the bottom of my heart for helping me - I gave up the lisinopril before taking the antibiotics and I felt better, then two weeks later took the antiobiotics and felt better still. I hope that this story can help women who feel plagued by UTIs, yet the test comes back negative (or even if it comes back positive but it is recurrent). Look over the list of drugs associated with causing a UTI and if yours in on there, stop taking it. And see about an extended antibiotic dosage to kill any vaginal bacteria which may be a culprit.


Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?